Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


pain in anas
Dec 16, 2003

dr young

good morning . iam the same person from india .

iam doing well except for the weeping which iand my wife not able to control .

ofcorse my wife is negitive . we are worried that i may die or will have severe side effects

due to which imay not be able to go out and people would recognise that i have aids .

this two factors are really scaring .

apart from it now i found that i have high chlostrol .

as suggested by you i made changes in my diet almost avoiding oil and fats and more depending on vegetables and fruits and fruit juices .

doctor istopped smoking almost 3 months back itself and going for walking and samll excercises daily for more than one hour in the morning .

now for the last one week iam having contiounous pain in the anas and finding difficult to sit ans work in the office .

iam on 3tc and 4dt and efavarinz.

doctor this pain is due to the medicines or due to the hiv .

my present cd4 is 517 and vl is undetectable .

doctor actully i donot want to disturb you and dr gerald

sothat your time is avilable to others also . but my bad luck i kept on getting one or the other problem hitting on my already destroyed life .

doctor what i should for this problem . i know this forum is one of my best source and keeos me floating .

doctor infact iam taking so much of fruits and fruit juices in the day almost 4to 5 times . but this pain is not reducing .

doctor please reply .

with best regards

Response from Dr. Young

My dear Indian friend--

It is good to hear from you and I am excited to hear that your viral load has become undetectable and CD4 cell has risen.

This is tempered by the observation that your mood remains poor and I hope for better mental health for you in the coming months.

Now, as for your rectum-- there are a number of maladies that can affect our patients, most are not too severe. This could be as simple as hemorrhoids, or perhaps a rectal fissure. It's really difficult, as you can imagine to make an accurate diagnosis by the web. I'd ask you to have your doctor examine you to determine what the cause of the pain is.

You've mentioned your cholesterol-- what do your numbers (lab tests) look like? There are degrees of abnormality that affect how much medical intervention is needed. It should be kept in mind that both stavudine and efavirenz can cause modest elevations in cholesterol and triglycerides-- treatment options could be to add a medication to lower cholesterol or two switch out one of the two HIV medications. I am not too excited about the later option, given your laboratory successes with the treatment, but your previous concern about d4T and lipoatrophy makes this medication the first that I would consider for switching, if there are suitable alternatives available to you in India.

Good luck and stay in touch. BY



Previous
Unusual Drug Combinations
Next
Two Questions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement